Hail, Marion
- When
- June 29, 1:20 PM EST to 1:21 PM EST
- Where
- Marion County, Castleton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.900, -86.050
A few strong storms moved across central Indiana, mainly near Indianapolis, on 29 June 2005.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few strong storms moved across central Indiana, mainly near Indianapolis, on 29 June 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 29, 12:53 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 PM EST WED JUN 29 2005 .DISCUSSION... PROBLEM OF DAY IS THREAT OF SEVERE WEATHER TOMORROW. MODELS ALL AT LEAST HINTING AT AN MCS WITH A WEAK IMPULSE TONIGHT INTO THURSDAY MORNING. HOWEVER DYNAMICS ARE WEAK AND THE TIME OF DAY IS UNFAVORABLE...SO THE RISK OF SEVERE SHOULD BE MINOR. POPS ARE QUITE DIFFERENT BETWEEN MODELS AND WILL GO WITH MIDDLE OF ROAD MAV. MORE SIGNFICANT SYSTEM ARRIVES LATE THURSDAY/THURSDAY NIGHT AS BIG LOW 12Z OBS SHOWED OVER PLAINS ARRIVES. ALL MODELS BRING IN STRONG DYNAMICS...AT LEAST FOR THIS TIME OF YEAR...AND IMPRESSIVE INSTABILITY. ETA SOUNDINGS HAD LIFTED INDEX OF MINUS 8.8 AT KIND AT 00Z. THIS WONT BE ONE FOR THE RECORD BOOKS...BUT MAY BE ONE OF THE BIGGER EVENTS THIS SEASON. WILL AT LEAST GO THE MAV POPS. AT LEAST THE BIG SYSTEM SHOULD BRING IN RELATIVELY COOL DRY AIR BEHIND IT...MAKING FOR DRIER WEATHER STARTING FRIDAY. MET TEMPS STANDS OUT AT IMES...POSSIBLY DUE TO PROBLEMS NAM HAS BEEN HAVING WITH WET SURFACE LAYER. FWC AND MAV ARE CLOSE AND LOOK GOOD BASED ON CONTINUITY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 529 AM EST WED JUN 29 2005 INZ021-028>031-035>049-051>057-060>065-067>072-301100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 529 AM EST WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT OVER MOST OF CENTRAL INDIANA. ALTHOUGH THE THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS LOW...ISOLATED THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL AND WINDS NEAR SEVERE LEVELS...AS WELL AS HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY IS EXPECTED THURSDAY AND THURSDAY NIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...PARTICULARLY FROM THE MID AFTERNOON HOURS ON THURSDAY INTO THE PRE DAWN HOURS ON FRIDAY. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SPOTTERS ARE ASKED TO MONITOR FUTURE WEATHER TRENDS REGARDING THE SEVERE WEATHER THREAT THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JAS
The Indianapolis radar (KIND), 29 km away, was scanning. The volume nearest the first event began at 18:21 UTC.
2 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning sparked a fire that heavily damaged the third floor of the Polo Run Apartments in Greenwood.
The roof was blown off of a trailer and several trees and power lines were downed.
Several trees were downed near Stop 11 and Madison Roads. One tree fell on a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455038, 5455100, 5455097, 5455098, 5455099.